1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Extra Levermere Given ! - Help !

Discussion in 'Children & Teens' started by Valraj, Sep 3, 2018.

  1. Valraj

    Valraj Type 1 · Member

    Messages:
    11
    Likes Received:
    10
    Trophy Points:
    63
    Hi Guys !!

    My 5 year old daughters Mum has just given my daughter 2 units of Leveremere in error instead of half a unit before bedtime - what should she do ? - Help please !
     
    • Like Like x 1
  2. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    13,946
    Likes Received:
    8,002
    Trophy Points:
    298
    I'll tag @Jaylee and @Diakat who are T1s.

    Have you tested your daughter? You will need to do lots of testing throughout the evening and night. I would imagine your daughter may need so additional carbs to deal with the additional insulin.

    If in doubt, call a 111 or if she is unwell, 999.
     
    • Agree Agree x 2
  3. Valraj

    Valraj Type 1 · Member

    Messages:
    11
    Likes Received:
    10
    Trophy Points:
    63
    That's exactly what her Mum will be doing as per advice given by 111 - so stressful ‍♂️- just wanted to see if there was anything else more that could be done ?
     
    • Hug Hug x 2
  4. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,218
    Likes Received:
    7,624
    Trophy Points:
    198
    You’re in for a long night, I’m afraid, it’s an easy mistake to make and most of us T1s have made dosing mistakes before. Keep testing, every half hour or so, and she’ll probably need plenty of carbs over the next 18h to keep her levels up. And of course, call 111 for help, and 999 is you can’t keep her above 4mmol. I accidentally took twice as much as I needed earlier in the year, and that’s having been T1 for two decades. We all do it once. Sending hugs to you and the family - and get some coffee on!
     
    • Agree Agree x 2
  5. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    1,224
    Likes Received:
    1,818
    Trophy Points:
    198
    Because it's a long acting insulin, it's take a while before it starts to push her blood sugar too low, so if you try to get her eat a lot of long acting carbs, like maybe a sandwich, fruit, and things like that, give her a late night high carb meal, and then, as others say, keep testing through the night, and keep the fast acting handy, like sweets, for if you need them.
     
    • Agree Agree x 1
  6. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,197
    Likes Received:
    5,679
    Trophy Points:
    198
    Sensible advice has already been given, so just sending you a hug to help you get through the night. Diabetes is an ass sometimes, and most of us on insulin have had dosing mistakes happen.
     
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    12,846
    Likes Received:
    10,413
    Trophy Points:
    298
    Hi @Valraj ,

    In short, your daughter will need tight monitoring for the next 24 hour period especially during the nighttime period.
    Keep plenty of short & longer acting carbohydrate at hand.

    It's a background basal insulin so the hypos may creep up? & also keep recuring?
    You may also find you will not need to bolus for meals tomorrow with the shorter acting insulin like Novorapid..

    Drinking milk may stop multiple dips...?

    Either way it's going to be a long night & day..

    Wishing you all well!
     
    • Agree Agree x 1
  8. Valraj

    Valraj Type 1 · Member

    Messages:
    11
    Likes Received:
    10
    Trophy Points:
    63
    Thanks squad - all sensible / logical advice #wearebutonlyhuman
     
    • Friendly Friendly x 2
    • Like Like x 1
  9. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    12,846
    Likes Received:
    10,413
    Trophy Points:
    298
    We are indeed human..! This sort of thing has happened countless times...

    May I also suggest "vigil shifts" regarding you & your wife..?
     
    • Agree Agree x 1
  10. Valraj

    Valraj Type 1 · Member

    Messages:
    11
    Likes Received:
    10
    Trophy Points:
    63
    I'm away at present Jaylee so not feasable hence just seeing what advice / guidance I can source - the irony is that I'm Type 1 but never had extra of the 24 hour one so didn't know what to tell her from my pov - had plenty of episodes of fast acting though which I'm sure we can all concur
     
    • Like Like x 1
    • Hug Hug x 1
  11. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    12,846
    Likes Received:
    10,413
    Trophy Points:
    298
    Ah, I see. My apologies.
    Yep, I've messed up with bolus.. As far as basal is concerned. I've jumped off a plane in a hot climate or found myself working in an "oven" & wished I'd shaved a fraction off my dose the night before.. :banghead:
     
  12. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    4,788
    Likes Received:
    3,337
    Trophy Points:
    198
    ? small repeats dose of ice-cream might make the experience less traumatic all round. Indulge her and yourself !!
     
    • Like Like x 2
  13. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,218
    Likes Received:
    7,624
    Trophy Points:
    198
    @Valraj how is your daughter now? Hope she and your wife got through the night ok x
     
    • Friendly Friendly x 1
  14. Valraj

    Valraj Type 1 · Member

    Messages:
    11
    Likes Received:
    10
    Trophy Points:
    63
    Hi Mel - thanks for checking in...my daughter had the day off from school yesterday as she was so tired from cont. being disturbed with the night time blood tests (which for some reason stayed high ) but were all good the following day - the nurse advised the following day to keep an eye on her as states her sugars will prob go low 3 x days after the original extra levermere given
     
    • Like Like x 3
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook